The Cause Of The Elderly Looks Like People Are Confused After Surgery?
Good evening, my grandfather is 83 years old, before the operation to remove the lump on the shoulder his psychological condition was normal, but after the operation he was even confused and could be called a disturbed mental condition … Are there any side effects from the operation? What should be the next step? Do you have to bring a psychiatric specialist or how? Thank you
Thank you for asking HealthReplies.com
Post surgery sometimes causes side effects, especially due to anesthesia. Some of the symptoms that can be caused are;
- Nausea and vomiting, these are the most common side effects
- Sore throat due to the installation of a breath aid
- Postoperative confusion, this can happen especially in older patients. Symptoms can last up to a week in the elderly. Family support and the introduction of items such as family photos or valuables and a conducive and comfortable environment can promote healing.
- Cognitive dysfunction, impaired memory, concentration, and learning functions
We recommend that you bring your grandfather to consult a psychiatric doctor to find out the exact cause of whether the effects of postoperative anesthesia or other illnesses suffered. The sooner the treatment is obtained, the better the outcome.
For a while you can do;
- Don't leave your grandfather alone, accompany and chat together
- Invite to do activities that were previously enjoyed
- Get closer to God
- Family support is needed
This is the information that can be conveyed. Thank you, hope it helps.